Ohio, 2006

Hail and Damaging Wind in Ohio, July 31, 2006

July 31, 2006 · NWS ILN · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 31, 1:20 PM EST, 50 minutes earlier.

Area forecast discussion, Jul 31, 1:20 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
220 PM EDT MON JUL 31 2006

.AVIATION /18Z-18Z/...
TSRA HAS FORMED NR KCVG/KLUK ON THE MOISTURE/CLOUD GRADIENT.
COVERED THIS FOR THE SEVERAL HOURS. SINCE THERE IS REALLY NO OTHER
FORCING...DONT EXPECT THINGS TO BECOME ORGANIZED AND LEFT THE
OTHER TAFS DRY FOR NOW. WENT AHEAD AND DISSIPATED THE CLOUDS WITH
SUNSET. WITH DEWPOINTS SO HIGH...BROUGHT MVFR FOG/HAZE INTO ALL
TAFS. AT LUK AND ILN FOLLOWED PREVIOUS NIGHT AND BROUGHT VSBYS
DOWN TO MVFR.

LINGERED THE HAZE INTO LATE MORNING MOST LOCATIONS AND DEVELOPED
SCT CU.

SITES

&&

.SHORT TERM /THIS AFTERNOON/...
UPDATED THE FORECAST TO COVER THE CONVECTION THAT HAS FIRED ALONG
THE MOISTURE/CLOUD GRADIENT. ONLY WENT SHRA IN CENTRAL OHIO...BUT
THAT CELL HAS ALREADY DISSIPATED. IN THE SOUTHWEST WENT WITH 30
POP OF THUNDER.

ALSO INCREASED THE CLOUD COVER FOR MUCH OF THE FA.

SITES

&&

.PREV DISCUSSION...
 /ISSUED 1130 AM EDT MON JUL 31 2006/

SHORT TERM /REST OF TODAY/...
FEW CU POPPED THIS MORNING AS FOG LIFTED...BUT THEY ARE BEGINNING TO
WASH OUT. MORNING SOUNDING SHOWING THAT SOME MORE CU MAY FORM THIS
AFTN...BUT STILL EXPECT A MOSTLY SUNNY SKY.

DEWPOINTS ARE A LITTLE HIGHER THAN EXPECTED IN THE WEST...BUT
TEMPERATURES ARE FOLLOWING THE EXPECTED CURVE AND HEAT INDICES
SHOULD BE FINE.

NO UPDATE TO THE ZFP THIS MORNING.

SITES

PREV DISCUSSION...
 /ISSUED 600 AM EDT MON JUL 31 2006/

AVIATION /12Z-12Z/...
MVFR/IFR VSBYS ACRS FCST AREA THIS MRNG. THIS SHOULD BURN OFF
QUICKLY THRU MID MRNG WITH HZ DVLPG INTO AFTN HOURS. BROAD MID
LVL RIDGE WILL EXPAND EAST INTO FCST AREA TODAY WITH MUCH OF FCST
AREA BECMG CAPPED. EXPECT SCT CU THIS AFTN BEFORE SKIES CLR BACK
OUT THIS EVNG. WILL SEE MVFR/IFR VSBYS DVLP ONCE AGAIN LATE
TONIGHT WITH ABUNDANT LO LVL MOISTURE.

RYAN

PREV DISCUSSION...
 /ISSUED 226 AM EDT MON JUL 31 2006/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
SURFACE ANALYSIS SHOWS HIGH PRESSURE RIDGE FROM WESTERN PA INTO
THE LOWER MISSISSIPPI VALLEY WITH WEAK SWLY FLOW ACROSS FORECAST
AREA. SATELLITE IMAGERY HIGH LEVEL DEBRIS CLOUDS OVER REGION.

GFS AND NAM IN GOOD AGREEMENT WITH BRINGING UPPER RIDGE FROM
MISSISSIPPI VALLEY INTO THE OHIO VALLEY MONDAY AND TUESDAY. THE
RIDGE THEN GETS SHUNTED OFF TO OUR SOUTHEAST WITH THE APPROACH OF
UPPER TROF. MAIN CONCERN WITH THIS PATTERN IS HEAT AND HUMIDITY.
TEMPERATURES WILL TOP OUT IN THE 93 TO 95 DEGREE RANGE THE NEXT
THREE DAYS. TDS WILL BE IN THE 70 TO 75 DEGREE RANGE. COMBINING
THESE TWO VALUES CREATE MAX HEAT INDICES FROM 100 TO 105.
CONTEPLATED EXTENDING CURRENT ADVISORIES AND WARNINGS INTO
WEDNESDAY...BUT IT APPEARS THAT TDS WILL BE A BIT LOWER...CLOSER
TO 70. THIS WILL LIKELY BE THE RESULT OF BROAD SWLY FLOW
STRENGTHENING AHEAD OF SURFACE TROF AND DRIER TDS ALOFT MIXING DOWN.
THUS LOWER HUMIDITY WILL HELP TO BRING HEAT INDICES DOWN CLOSER TO
100. THIS IS MARGINAL FOR ADVISOR/WARNING...THUS WILL LET HEAT
HEADLINES RIDE AS THEY ARE AND EVALUATE ADDING WEDNESDAY WITH NEXT
PACKAGE.

OVERALL WENT WITH MAV FOR LOWS AND MET FOR HIGHS.

TIPTON

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NO CHANGES WERE MADE IN THE EXTENDED...FOR THOUGHTS OF PREVIOUS
FORECAST...SEE BELOW.

TIPTON

PREV DISCUSSION...
 /ISSUED 250 PM EDT SUN JUL 30 2006/

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODELS CONTINUING TO TREND SLOWER WITH FRONTAL BOUNDARY FOR MID
WEEK WITH TIMING NOW SUGGESTING THAT IT WILL PUSH THROUGH OUR CWA
THURSDAY INTO THURSDAY NIGHT. WITH MID LEVEL RIDGING STILL ACROSS
AREA ON WEDNESDAY...EXPECT TO SEE TEMPS AGAIN UP INTO THE LOWER TO
POSSIBLY MID 90S. WILL BRING IN A CHANCE OF THUNDERSTORMS ACROSS
THE NORTH WEDNESDAY NIGHT AHEAD OF FRONT AND THEN SPREAD THE
CHANCE SOUTH ACROSS REMAINDER FA THROUGH THE DAY ON THURSDAY.
GIVEN SLOWER TIMING OF FRONT...WILL ALSO ADJUST UP TEMPS FOR
THURSDAY... PARTICULARLY ACROSS THE SOUTH WHERE
CLOUDS/PRECIPITATION WILL BE LAST TO ARRIVE. MODELS ARE ALSO NOT
PUSHING FRONT AS FAR SOUTH OF OUR AREA SO WILL HAVE TO HANG ON TO
A CHANCE ACROSS THE SOUTH ON INTO FRIDAY BEFORE TRYING TO DRY
THINGS OUT FOR THE WEEKEND.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING FOR OHZ061-077 UNTIL 6 PM TUESDAY.
  ...HEAT ADVISORY FOR OHZ026-034-035-042>046-051>056-060-062>065-
     070>074-078>082-088 UNTIL 6 PM TUESDAY.
KY...HEAT ADVISORY FOR KYZ089>100 UNTIL 6 PM TUESDAY.
IN...HEAT ADVISORY FOR INZ050-058-059-066-073>075-080 UNTIL 6 PM
     TUESDAY.
&&
Hazardous weather outlook, Jul 31, 4:01 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT MON JUL 31 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MONTGOMERY AND
HAMILTON COUNTIES FROM 6 AM THIS MORNING TO 6 PM EDT TUESDAY.

A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF THE FORECAST
AREA FROM 6 AM THIS MORNING TO 6 PM EDT TUESDAY.

TEMPERATURES IN THE LOWER TO MIDDLE 90S COMBINED WITH HIGH HUMIDITY
WILL PUSH THE HEAT INDICES INTO THE 100 TO 104 DEGREE RANGE.
OVERNIGHT LOW TEMPERATURES WILL REMAIN IN THE LOW TO MID 70S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MONTGOMERY AND
HAMILTON COUNTIES FROM 6 AM THIS MORNING TO 6 PM EDT TUESDAY.

A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF THE FORECAST
AREA FROM 6 AM THIS MORNING TO 6 PM EDT TUESDAY.

TEMPERATURES IN THE LOWER TO MIDDLE 90S COMBINED WITH HIGH HUMIDITY
WILL PUSH THE HEAT INDICES INTO THE 100 TO 104 DEGREE RANGE.
OVERNIGHT LOW TEMPERATURES WILL REMAIN IN THE LOW TO MID 70S.

MAX HEAT INDICES WILL BE A BIT LOWER ON WEDNESDAY AS A BIT DRIER
AIR IS EXPECTED. AT THIS POINT MAX HEAT INDICES WILL APPROACH 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

 TIPTON

The radar

The Cincinnati radar (KILN), 46 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Warren

When
July 31, 2:10 PM EST to 2:14 PM EST
Where
Warren County, 3 mi SW of Mason
Measured
0.88 in hail
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.333, -84.350

A few trees were downed as well.

Thunderstorm Wind, Warren

When
July 31, 2:35 PM EST to 2:39 PM EST
Where
Warren County, Mason
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.367, -84.317

Several trees were knocked down near the intersection of Tylersville and Butler-Warren Roads.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523510, 5523509.